Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

How is diabetes treated ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Hello, I am 32 and weigh 8st 2lb and have tiredness and general virus type symptoms for many years now. I was misdiagnosed with diabetes and then told it was maturity onset diabetes when it was discovered i didn't actually need the insulin.For the last 3 years I have also suffered from heartburn/indigestion. I had my first baby 18 months ago and since then the heartburn has been really really severe, I suffer from it every day despite a variety of tablets given to me by my doctor and every month or so I have bad episodes where I ache all over, am in lots of pain, being sick, get confused and struggle to stay awake. During routine blood tests it was discovered i have a low level of b12. I am exhausted all the time, have memory loss, achy body, and tingly hands and feet. I am currently getting b 12 injections but have a couple of questions, are the symptoms I am experiencing irreversible? I am told the injections will take 4 - 6 weeks to work, would resting in the meantime stop these symptoms from getting any worse?
Posted Wed, 11 Apr 2012 in Diabetes
Answered by Dr. Pragnesh Vachharajani 8 hours later

Thanks for posting your query.

Please do not worry, you will be absolutely fine.Your symptoms are reversible.You will and can have normal life. Rest helps, it is not the physical rest but also the mental rest is required. Mind and body work together.

The problems that you have and findings low B12 level explains it.This is very common.

As far as heart burn is concerned the drugs that you are taking is fine,but as you are still not comfortable with it,please go for investigation like upper G.I.scopy and ultrasound of abdomen to look for gall stones. I also would consider Thyroid profile to be done, ask your doctor about it.

B12 deficiency is very common now a days.Just complete course of injection and you will be fine.Take diet XXXXXXX in vitamin B12,there are plenty of foods in non vegetarian diet that are XXXXXXX in B12.

While reading your question I can feel the level of anxiety that you have.I think you need to something for this also.Please talk to your physician about this. Anxiety aggravates all the symptoms and makes you feel nervous.

Try stress relaxation technique like yoga,meditation.

I hope this answers your query,I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor